MAUDE Adverse Event Report: ABBOTT VASCULAR OMNILINK ELITE PERIPHERAL STENT SYSTEM; PERIPHERAL STENT DELIVERY SYSTEM

ABBOTT VASCULAR OMNILINK ELITE PERIPHERAL STENT SYSTEM; PERIPHERAL STENT DELIVERY SYSTEM
Model Number 1012624-29
Medical Device Problem Codes Off-Label Use (1494); Difficult to Advance (2920); Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/13/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device is expected to be returned for investigation.It has not yet been received.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that the procedure was to treat a concentric, heavily calcified, moderately tortuous, de novo superior mesenteric artery (sma).An 8x29mm omnilink elite vascular balloon-expandable stent system (bes) was advanced through the guide catheter, but as it was exiting the guide catheter into the vessel, resistance was noted and angiography confirmed the stent was loose on the balloon.Due to the possibility of a stent dislodgement, the balloon was slightly inflated to hold the stent, and the stent and the guiding catheter were removed as a single unit without issue.There was no adverse patient effect or a clinically significant delay in the procedure.A 7x29mm omnilink bes was implanted to successfully complete the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
A visual inspection was performed on the returned device and the reported stent dislodgment was confirmed.The reported difficulty to advance through the guiding sheath was unable to be confirmed due to the returned condition of the device.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other incidents reported from this lot.It should be noted that per the instructions for use (ifu) peripheral stent system omnilink elite states: the omnilink elite peripheral stent system is indicated for the treatment of de novo or restenotic atherosclerotic lesions in protected peripheral arteries and palliation of malignant strictures in the biliary tree.In this case, the violation of the instructions for use (wrong anatomy) does not appear to have caused or contributed to the reported difficulties.There was no damage noted to the sds during the inspection prior to use which suggests a product quality issue with respect to manufacture, design or labeling did not contribute to the reported difficulties.The investigation determined the reported difficulty to advance, and stent dislodgement appear to be related to operational circumstances of the procedure.Based on the reported information, the stent delivery system (sds) encountered resistance while exiting the guiding sheath.It is likely that the heavily calcified, moderately tortuous anatomy caused the reported resistance and did not allow the sds to exit the guiding sheath resulting in the stent dislodgment but remained on the balloon.Manipulation against resistance during retraction ultimately resulted in the stent dislodgement off the balloon and subsequent noted damages to the stent.There were crimp marks noted on the balloon which suggest that the stent was originally positioned correctly and securely at the time of manufacture.There is no indication of a product quality issue with respect to the design, manufacture.

Brand Name
OMNILINK ELITE PERIPHERAL STENT SYSTEM
Common Device Name
PERIPHERAL STENT DELIVERY SYSTEM
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key10961783
Report Number2024168-2020-10232
Device Sequence Number583793
Product Code NIO
UDI-Device Identifier08717648179297
UDI-Public08717648179297
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P110043
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/05/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2022
Device Model Number1012624-29
Device Catalogue Number1012624-29
Device Lot Number9070841
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/10/2020
Initial Date Received by Manufacturer 11/16/2020
Supplement Date Received by Manufacturer12/18/2020
Initial Report FDA Received Date12/07/2020
Supplement Report FDA Received Date01/05/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1